Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 396, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2008, 3:49 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 2, 2008, 4:22 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 12:02 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 021949
SVRRAH
NCC007-153-022045-
/O.NEW.KRAH.SV.W.0396.080802T1949Z-080802T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF DIGGS...OR 8 MILES WEST OF
ROCKINGHAM...MOVING EAST AT 14 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DIGGS...
ROCKINGHAM...EAST ROCKINGHAM...
ROCKINGHAM...
HAMLET...
DOBBINS HEIGHTS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3482 7997 3502 7995 3506 7956 3499 7956
3497 7958 3493 7958 3490 7957 3485 7962
3482 7961 3482 7967 3481 7969
TIME...MOT...LOC 1949Z 267DEG 13KT 3493 7989
$$
JFB2 follow-up statements
000
WWUS52 KRAH 022006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT SAT AUG 2 2008
NCC007-022015-
/O.CAN.KRAH.SV.W.0396.000000T0000Z-080802T2045Z/
ANSON NC-
405 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3482 7992 3485 7990 3490 7985 3497 7987
3501 7989 3503 7989 3506 7956 3499 7956
3497 7958 3490 7957 3485 7962 3482 7961
3482 7967 3481 7969
TIME...MOT...LOC 2005Z 266DEG 15KT 3493 7982
$$
NCC153-022045-
/O.CON.KRAH.SV.W.0396.000000T0000Z-080802T2045Z/
RICHMOND NC-
405 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN RICHMOND COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST
ROCKINGHAM...OR NEAR ROCKINGHAM...MOVING EAST AT 17 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMLET AND DOBBINS
HEIGHTS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3482 7992 3485 7990 3490 7985 3497 7987
3501 7989 3503 7989 3506 7956 3499 7956
3497 7958 3490 7957 3485 7962 3482 7961
3482 7967 3481 7969
TIME...MOT...LOC 2005Z 266DEG 15KT 3493 7982
$$
JFB000
WWUS52 KRAH 022022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SAT AUG 2 2008
NCC153-022032-
/O.CAN.KRAH.SV.W.0396.000000T0000Z-080802T2045Z/
RICHMOND NC-
422 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHMOND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3482 7992 3485 7990 3490 7985 3497 7987
3501 7989 3503 7989 3506 7956 3499 7956
3497 7958 3490 7957 3485 7962 3482 7961
3482 7967 3481 7969
TIME...MOT...LOC 2022Z 266DEG 15KT 3493 7973
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:17 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 2, 3:17 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT SAT AUG 2 2008
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE... ACCOMPANIED BY A MID LEVEL
IMPULSE... WILL MOVE INTO CENTRAL NC THIS AFTERNOON AND EVENING. A
HOT AND HUMID AIR MASS WILL THEN HOLD OVER THE AREA INTO EARLY NEXT
WEEK... BRINGING TEMPERATURES WELL ABOVE NORMAL WITH HIGH HEAT INDEX
VALUES.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 215 PM SATURDAY...
SEVERE THUNDERSTORM WATCH NUMBER 782 REMAINS IN EFFECT FOR ALL OF
CENTRAL NC UNTIL 8PM THIS EVENING.
FOR THE REST OF THIS AFTERNOON AND EVENING... SEVERAL CLUSTERS OF
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PROPAGATE
SOUTHEASTWARD INTO CENTRAL NC FROM THE NORTHWEST... APPARENTLY
SUPPORTED BY A SERIES OF WEAK IMPULSES IN NORTHWEST FLOW ALOFT.
MEANWHILE... OTHER THUNDERSTORMS WILL CONTINUE TO DEVELOP WITHIN THE
PIEDMONT TROUGH AND OTHER SMALLER SCALE CONFLUENCE AXES ACROSS
CENTRAL NC. THE DEVELOPING THUNDERSTORMS SHOULD DISPLAY A TENDENCY
TO DEVELOP INTO MULTI-CELL CLUSTER LINE SEGMENTS CAPABLE OF
PRODUCING PRIMARILY DAMAGING WINDS... AS STEEP LOW LEVEL LAPSE RATES
AND WEST NORTHWESTERLY MID LEVEL FLOW ON THE ORDER OF 20 TO 30 KNOTS
(HIGHEST NEAR THE VA BORDER) PROMOTE THE DEVELOPMENT OF ORGANIZED
SURFACE BASED COLD POOLS AS THE STORMS PROPAGATE SOUTHEASTWARD.
BRIEFLY SEVERE HAIL WILL ALSO BE POSSIBLE WITH INITIAL UPDRAFT
DEVELOPMENT... HOWEVER... BEFORE THE OUTFLOW ORGANIZES THE STORMS
INTO THESE LINE SEGMENTS.
FOR TONIGHT... EXPECT DEEP CONVECTION TO LINGER UNTIL ABOUT
MIDNIGHT... MAINLY OVER THE SOUTHERN THIRD OF THE CWA WHERE THE
SURFACE TO H85 TROUGH IS FORECAST TO STALL. A MID/UPPER
DISTURBANCE OVER WESTERN ILLINOIS THIS AFTERNOON IS FORECAST TO
CROSS OUR REGION OVERNIGHT. WHILE THIS MAY PROVIDE FOR A SHOWER OR
TWO OVERNIGHT.. NOCTURNAL COOLING AND CONVECTIVE OVERTURNING SHOULD
MINIMIZE INSTABILITY AND RESULTANTLY KEEP COVERAGE AND INTENSITY
MINIMAL AT BEST. LOWS IN THE UPPER 60S TO LOWER 70S.
FOR SUNDAY... THE LOW LEVEL TROUGH AND THETA-E RIDGE WILL LINGER
ACROSS THE SOUTH... WHILE A WEAK SHEAR AXIS ALOFT SETTLES OVERHEAD
FROM THE NORTHWEST. THESE MAY PROVIDE FOR AN ISOLATED SHOWER OR
THUNDERSTORM WHERE CONVERGENCE IS MAXIMIZED INVOF THE LOW LEVEL
TROUGH. HOWEVER... FEEL THAT THE COMBINATION OF SLIGHTLY DRIER
SURFACE DEWPOINTS (INTO THE LOWER TO MIDDLE 60S FROM NORTH TO
SOUTH)... AND THE PRESENCE A DRY MID LEVEL SUBSIDENCE INVERSION
SHOULD LIMIT INSTABILITY AND RESULTANT POTENTIAL FOR DEEP MOIST
CONVECTION... AND HAVE ACCORDINGLY MAINTAINED A DRY FORECAST.
FORECAST LOW LEVEL THICKNESSES SUGGEST HIGH TEMPERATURES IN THE
LOWER TO MIDDLE 90S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM SATURDAY...
WHILE THE EVENING SHOULD BE DRY SUNDAY NIGHT...A LITTLE
DISCONCERTING ARE THE BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS.
AS DEEPER MOISTURE STARTS TO RETURN TO CENTRAL NORTH CAROLINA AS
SHOWN IN INCREASING 700MB THETA-E...BOTH THE NAM AND THE GFS PROVIDE
FOR WEAK EROSION OF THE MID-LEVEL CAP. AS THE MID-LEVEL CAP WEAKENS
AND LIFT INCREASES SOME WITH INCREASING MOISTURE...THERE COULD BE AN
ISOLATED...ELEVATED SHOWER OR THUNDERSTORM. LIFT BECOMES MODEST
OVERNIGHT SUNDAY PARTICULARLY ON THE NAM. OVERNIGHT LOWS SHOULD BE
IN THE MID 60S NORTHWEST WHERE THE SURFACE WINDS MAY BECOME
NORTHERLY FOR A TIME...AND IN THE LOWER 70S TO THE SOUTHEAST.
BUFR SOUNDINGS ARE FAIRLY UNSTABLE IN BOTH AFTERNOONS MONDAY AND
TUESDAY...ALTHOUGH LESS SO TUESDAY PARTICULARLY IN THE TRIAD.
ALTHOUGH WILL NOTE THE ZERO POPS ON THE FWC GUIDANCE...DECENT UPPER
DIFFLUENCE IS IN PLACE BY MONDAY AFTERNOON AS A MID-LEVEL SHORTWAVE
MOVES THROUGH CENTRAL NORTH CAROLINA. THE NAM IS SUGGESTIVE OF DEEP
MOISTURE AND PLENTY OF AVAILABLE LIFT ESPECIALLY SOUTH OF U.S. 64...
LESSER TO THE NORTH. PLAN TO HAVE SLIGHT CHANCE TO CHANCE POPS
GRADUATED NORTH TO SOUTH. CONSENSUS OF 1000-850MB THICKNESSES FROM
THE NAM AND THE GFS WOULD RESULT IN TEMPERATURES OF 93 TO 95 DEGREES
AND MOST AREAS WILL SHOW HIGHS OF THAT VALUES...ALTHOUGH GIVEN THE
NORTHERLY FLOW TO START THE DAY IN THE TRIAD AND THE AMPLE OVERALL
STABILITY ESPECIALLY THROUGH THE MORNING...MIXING MAY BE DELAYED
THERE AND HIGHS ON MONDAY MAY ONLY BE NEAR 90.
ON TUESDAY...AIR IS SLIGHTLY DRIER OVER CENTRAL NORTH CAROLINA...
AND AS MENTIONED ABOVE...VERY DRY ESPECIALLY ON THE NAM BUFR
SOUNDINGS OVER THE TRIAD. IT MAY BE DIFFICULT TO INITIATE DEEP
CONVECTION TUESDAY...BUT WITH AVAILABLE INSTABILITY WOULD NOT RULE
OUT AN ISOLATED THUNDERSTORM WITH THE SURFACE TROUGH STILL IN
PLACE. WILL HAVE THE IMMEDIATE TRIAD DRY...BUT WILL FORECAST A
SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM ELSEWHERE. 1000-850MB
THICKNESSES CONTINUE TO INCREASE...SHOWING VALUES SUPPORTING HIGHS
MAINLY IN THE UPPER 90S. HEAT INDICES...ESPECIALLY ALONG AND EAST
OF U.S. 1...WILL LIKELY RANGE FROM 100 TO 105 DEGREES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 200 PM SATURDAY...
THE EXTENDED MODELS ARE IN CONSENSUS WITH BUILDING AN UPPER RIDGE
OVER THE WESTERN CONUS WHILE PROGRESSIVELY DEEPENING UPPER TROUGHING
OVER THE EAST. THE EARLY PART OF THE LONG-TERM PERIOD WILL FEATURE
WARM TEMPERATURES ON WEDNESDAY. THE GENERAL TREND OF 1000-850MB
THICKNESSES HAS BEEN DOWN OVER THE LAST MODEL RUN OR TWO FROM THE
GFS AND THE DGEX...WHILE THE SAME THICKNESSES ON THE ECMWF HAVE
SHOWN A MARKED INCREASE. IN GENERAL...GFS MOS TEMPERATURES HAVE
BEEN ON A DOWNWARD TREND AND THIS TREND SEEMS REASONABLE GIVEN THAT
WEDNESDAY APPEARS TO BE THE DAY WHEN THE FOCUS OF RIDGING BEGINS TO
MOVE FARTHER AWAY FROM CENTRAL NORTH CAROLINA. STILL THINK THE DAY
WILL BE VERY WARM...IN THE MID TO UPPER 90S WHICH IS IN LINE WITH
THE GFS 1000-850MB THICKNESSES FOR WEDNESDAY. SUCH READINGS FOR
MAXIMUMS...COMBINED WITH CURRENTLY ANTICIPATED DEW POINTS...WOULD
PUSH HEAT INDICES AT LEAST TO AROUND THE HEAT ADVISORY THRESHOLD.
AS THE NORTHWEST FLOW ALOFT CONTINUES...AS ALWAYS IN THE LONG-TERM...
THE TIMING OF INDIVIDUAL WAVES ALOFT WILL BE DIFFICULT. STILL...
ATTENTION IS FOCUSED ON THURSDAY FOR CURRENTLY THE HIGHEST CHANCE OF
SHOWERS AND THUNDERSTORMS IN THIS PART OF THE FORECAST. AS THE
UPPER TROUGH BEGINS TO DEEPEN...A SURFACE FRONT SHOULD START TO MAKE
PROGRESS SOUTH TOWARD CENTRAL NORTH CAROLINA. THE CANADIAN DEVELOPS
A SHARP SURFACE TROUGH OVER CENTRAL NORTH CAROLINA THURSDAY AHEAD OF
THE FRONT...AND BOTH THE GFS AND THE ECMWF AGREE ON BRINGING THROUGH
THE STATE AT LEAST A MODERATELY-STRONG MID-LEVEL SHORTWAVE. NCEP
PROBABILISTIC QPF IS HIGHEST ON THURSDAY IN THE EXTENDED RANGE...IN
CONJUNCTION WITH THE MAJORITY OF GFS MOS ENSEMBLE MEMBERS. FOR THE
REST OF THE LONG-TERM PERIOD...IF THE MODELS VERIFY AND THE TROUGH
CONTINUES TO DEEPEN AS THE RIDGE AMPLIFIES OUT WEST...THERE SHOULD
BE GOOD POTENTIAL FOR THE SURFACE FRONT TO SLIP JUST SOUTH OF
CENTRAL NORTH CAROLINA BY THE END OF THE PERIOD. FOR NOW...WILL
MAINTAIN A SLIGHT CHANCE OF SHOWERS OVER THE AREA WITH THE HIGHER
POPS IN A RELATIVE SENSE SOUTH BASED ON THE HPC FRONTAL POSITION FOR
FRIDAY MORNING. ON SATURDAY...WILL OPT FOR DRY NORTH AND A SLIGHT
CHANCE SOUTH...ALTHOUGH THE MOST LIKELY ALTERNATIVE AT THIS POINT
WOULD APPEAR TO BE A DRIER FORECAST FRIDAY INTO SATURDAY IF THE COLD
FRONT IS ABLE TO MAKE PROGRESS SOUTH. DURING THIS TIME OF YEAR...
THOUGH...IT IS PROBABLY A BETTER FORECAST TO ANTICIPATE SLOW
PROGRESS. TEMPERATURES WILL BE NOTICEABLY COOLER THAN THE EARLY
PART OF THE WORK WEEK...WITH VALUES QUITE POSSIBLY AS LOW AS 85 TO
AROUND 90 NORTH OF THE FRONT BY SATURDAY.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1245 PM SATURDAY...
SEVERE THUNDERSTORM WATCH NUMBER 782 IS IN EFFECT FOR ALL OF CENTRAL
NC UNTIL 8PM THIS EVENING.
THE THUNDERSTORM CLUSTER OVER NORTHERN NC IS EXPECTED TO CONTINUE TO
INTENSIFY AS IT PROPAGATES SOUTHEASTWARD ACROSS THE FORECAST
AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING. AS THE
RAIN-COOLED AIR BENEATH THE GROWING CLUSTER BECOMES MORE
ORGANIZED... GUSTY SURFACE WINDS IN EXCESS OF 35 KNOTS CAN BE
EXPECTED ALL ALONG THE LINE... WHILE WIND GUSTS IN EXCESS OF 50
KNOTS WILL BE POSSIBLE IN THE STRONGEST STORMS. ADDITIONAL MORE
ISOLATED THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN CONVECTIVE
LINE. LIGHTER INTENSITY RAIN AND OCCASIONAL LIGHTNING WILL THEN
PERSIST FOR A COUPLE HOURS BEHIND THE MAIN LINE OF STORMS. DRIER
CONDITIONS ARE EXPECTED TO PREVAIL BY ABOUT 21Z IN THE WEST AND 03Z
AT KFAY. AN APPROACHING MID/UPPER LEVEL DISTURBANCE MAY TRIGGER A
FEW SHOWERS AFTER MIDNIGHT... BUT NOCTURNAL COOLING AND CONVECTIVE
OVERTURNING SHOULD SUFFICIENTLY STABILIZE THE ATMOSPHERE TO KEEP
COVERAGE AND INTENSITY MINIMAL AT BEST. OTHERWISE... PATCHY FOG WITH
VSBYS 3-6SM IS EXPECTED TONIGHT AS A RESULT OF THE SATURATED LOW
LEVELS AND MOIST SOIL... ESPECIALLY AT FAY/RWI WHERE SURFACE
MOISTURE SHOULD BE HIGHEST.
FOR SUNDAY... A LOW LEVEL TROUGH IS FORECAST TO STALL ACROSS THE
SOUTHERN HALF OF NC... AND THIS MAY PROVIDE A FOCUS FOR AN ISOLATED
SHOWER OR THUNDERSTORM AT KFAY DURING THE AFTERNOON. OTHERWISE...
VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH EARLY NEXT WEEK... AS A
VERY WARM AND MORE STABLE AIR MASS BUILDS OVER THE REGION THROUGH
EARLY NEXT WEEK.
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES FOR AUGUST 4TH AND 5TH AND 6TH.
RDU GSO
MON AUG 04 98(2006) 98(1987)
TUE AUG 05 100(1953) 101(1930)
WED AUG 06 97(2007) 98(2007)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...MWS
CLIMATE...PAGANOHazardous weather outlook, Aug 2, 3:49 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT SAT AUG 2 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-031200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 792 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER CENTRAL NORTH CAROLINA INTO THE EVENING...WITH A FEW THUNDERSTORMS BECOMING SEVERE. THE GREATEST THREAT WILL BE GUSTY WINDS IN EXCESS OF 58 MPH...ALONG WITH HAIL AROUND THE SIZE OF PENNIES. IN A VERY ISOLATED LOCATION...THOUGH...HAIL COULD BE AS LARGE AS GOLFBALLS. IN ADDITION...THE STRONGER STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND CONTINUOUS TO EXCESSIVE LIGHTNING STRIKES. THE HEAVY RAIN MAY LEAD TO SOME MINOR FLOODING IN URBAN AREAS WHILE THE LIGHTNING MAY CAUSE A FEW HOUSE FIRES AND SOME POWER OUTAGES. FINALLY...HEAT INDEX VALUES IN PARTS OF THE SOUTHWEST PIEDMONT... SANDHILLS...AND COASTAL PLAIN WILL BE AS HIGH AS 100 TO 104 DEGREES DURING THE LATE AFTERNOON. THESE HOT VALUES WILL DIMINISH EARLY THIS EVENING. ANYONE SPENDING TIME OUTDOORS SHOULD DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS IF FARMING OR TRYING TO DO ANY STRENUOUS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG UPPER LEVEL RIDGE WILL BUILD EAST TOWARD THE SOUTHERN APPALACHIANS THROUGH WEDNESDAY OF THE UPCOMING WEEK. TEMPERATURES DURING THIS PERIOD...ESPECIALLY TUESDAY INTO WEDNESDAY...ARE EXPECTED TO BE AS MUCH AS 10 DEGREES ABOVE NORMAL. HIGHS WILL BE IN THE MID TO UPPER 90S TUESDAY AND WEDNESDAY...AND HEAT INDEX VALUES COULD APPROACH 105 DEGREES. THE WARMEST FORECAST DAY CURRENTLY APPEARS TO BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION HAS TAKEN PLACE. THE SPOTTER REPORTS ALREADY RECEIVED DURING THE SEVERE THUNDERSTORM WATCH HAVE BEEN GREATLY APPRECIATED SPOTTERS SHOULD REPORT OTHER SEVERE WEATHER EVENTS AS SOON AS IT IS SAFE TO DO SO. DJF
In the hours before
Local storm report, Aug 2, 2:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 N ROCKINGHAM 35.01N 79.76W
08/02/2008 E1.00 INCH RICHMOND NC LAW ENFORCEMENT
&&
BDUNSTANLocal storm report, Aug 2, 2:49 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL ROCKINGHAM 34.94N 79.76W
08/02/2008 E1.75 INCH RICHMOND NC TRAINED SPOTTER
&&
BDUNSTANSpecial weather statement, Aug 2, 2:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT SAT AUG 2 2008 NCZ085-021930- SCOTLAND- 253 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 330 PM EDT... AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CAMP MACKALL...OR ABOUT 8 MILES EAST OF ROCKINGHAM...MOVING EAST AT 13 MPH. THIS STORM WILL AFFECT MAINLY RURAL LOCATIONS OF NORTH CENTRAL SCOTLAND COUNTY. GUSTY WINDS OF 40 TO 50 MPH...PEA SIZE HAIL...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. JFB
Local storm report, Aug 2, 3:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG LEWISVILLE 36.09N 80.40W
08/02/2008 FORSYTH NC LAW ENFORCEMENT
TREE DOWN ON CONRAD ROAD
&&
BDUNSTANLocal storm report, Aug 2, 3:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ROCKINGHAM 34.94N 79.76W
08/02/2008 E0.75 INCH RICHMOND NC LAW ENFORCEMENT
&&
BDUNSTANLocal storm report, Aug 2, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 SW WINSTON-SALEM 36.05N 80.33W
08/02/2008 FORSYTH NC NEWSPAPER
POWER LINES DOWN ON THE 7 AND 8 HUNDRED BLOCK OF SOMERSET
DRIVE.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 46 min |
| Aug 2, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 67 min |
| Aug 2, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 61 min |
| Aug 2, 2:44 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Aug 2, 3:10 PM EDT | Areal Flood Advisory | RAH | Richmond | 103 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 64 min |
| Aug 2, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 51 min |
| Aug 2, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 39 min |
| Aug 2, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 43 min |
| Aug 2, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 50 min |
| Aug 2, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Aug 2, 6:08 PM EDT | Flash Flood Warning | RAH | Anson | 2 hr |
| Aug 2, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 61 min |
| Aug 2, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 57 min |
| Aug 2, 7:29 PM EDT | Flash Flood Warning | RAH | Scotland | 93 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.